MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/10 MM R E-CROSS

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/10 MM R E-CROSS
Model Number 02.12.E0510FR
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 09/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 march 2025.Lot 2314695: (b)(4) items manufactured and released on 20/07/2023.Expiration date: 05/07/2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
Revision surgery was performed about 9 months after the primary surgery due to infection.Between the primary and the revision surgery, the patient slipped while on holidays in italy, where the doctor in the (b)(6) hospital performed a joint aspirate.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/10 MM R E-CROSS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21736806
Report Number3005180920-2025-00235
Device Sequence Number20989226
Product Code JWH
UDI-Device Identifier07630971262003
UDI-Public07630971262003
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0510FR
Device Lot Number2314695
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale